Gabapectin

Discussion in 'Fibromyalgia Main Forum' started by FMsolider, May 2, 2006.

  1. FMsolider

    FMsolider New Member

    Ya know the generic Neorotin stuff(excuse my poor spelling)...how bad is this stuff? I have been doing some research and found some disturbing info. But, on the other hand that pretty much goes for any med.I am not even sure what this drug is suppose to do for me. Pain relief? Depression? What? What have your experiences been?
  2. Fibrolady37

    Fibrolady37 New Member

    ive never heard of gabapectin but im on gabapentin which are anti convulsants used to treat FMS for their pain relieving properties.
    Hope this helps maybe you just spelled it wrong.
    Very gentle hugs (((((((((((((((((.
    Fibrolady37.
  3. FMsolider

    FMsolider New Member

    I did just spell it wrong.
  4. 69mach1

    69mach1 New Member

    broke out in hives itching from head to toe...

    how about trying klonopin? take it at night

    i just started ten days ago, ithink..it does better than ambien has for me....for sleep and it helps w/pain...it's help w/the neuro stuff..

    i would write more but i thought i could put a nicoderm patch on the help quit smoking today it is making me sick and my head is hurting...

    but put it in the search up top where you post at...

    jodie
  5. kmoss55

    kmoss55 New Member

    I have been taking this for almost a year. It help with the nerve ending pain. It really help me !!!

    kathy
  6. Hope4Sofia

    Hope4Sofia New Member

    I just started that same med tonight. We'll see how it goes. So far I'm a little dizzy and still feeling the pain. I just took it about an hour ago. Should it be working already or does it have to build up in my system? The pain has just gotten to be too much.

    I read on the bottle that I'm not to skip a dose or stop taking it without drs counsel - what's that about?

    What is your dose and how often are you taking it?

    I'd like to hear others experiences as well.

    Sofi
  7. kmoss55

    kmoss55 New Member

    I am taking 300 mg 3X a day. It will make you sleepy at first, but that will pass.
    Hope it helps you.

    Kathy
  8. AbbeyMae

    AbbeyMae New Member

    FMsolider
    I took the generic Neurontin and my fibrofog got worse, and when my Dr. elevated it, I got manic. I could not take it. It was also difficult for me to get off. I can't take anti-depressants either. I get worse with depression and I have had terrible withdrawals. I do take the amino acid GABA(GABA Plus), 3 caps equalling-300 mg.of GABA at bedtime w/ other amino acids. This seems to work better for me and I know it works w/ neurotransmitters and my psychiatrist approves. I also take 1 mg.of Klonopin and 20 mg.of Flexeril and a dye-free Benedryl at bedtime. And I alternate valarian root and passion flower also.
    Good Luck to you,
    AbbeyMae
  9. FMsolider

    FMsolider New Member

    They started me with 300 mg, which I believe is the lowest dose possible. I am very afraid of the side affects and just how much yucky pills in general I am on. I had real weird thoughts the first few days....let's just say it made my depression worse. I took it for about 3 days and stopped. Not sure why. Maybe I just don't want to be on anything that is difficult to get off.
  10. Mikie

    Mikie Moderator

    Which is also an anticonvulsant but in the benzo family. These drugs increase GABA in the brain which helps regulate the firing of the neurons and stops the seizure activity which can cause premature death of the neurons. When neurons misfire or overfire, they can cause racing brain, insomnia, tinnitus, RLS, muscle spasms, sensory overload, and anxiety/panic attackes. Taking an anticonvulsant helps disrupt pain signals to the brain and these meds often help with pain.

    The downside is that we can build a physical dependence on these meds and a tolerance which means we may have to increase the dose. If we ever want to stop taking them, we have to very, very slowly wean off. That is what I am doing right now with the Klonopin. I am better and am hoping to be able to stop taking the Klonopin. If not, I will continue with it and try again down the road. The Klonopin has been a God send and I don't believe I could have improved without it.

    Love, Mikie
  11. Cromwell

    Cromwell New Member

    I took it one day and night and one the next morning and I thought I had a stroke. I was slurring my words and could not hold my mouth right.

    I am med sensitive. BUT.

    Love Anne C
  12. Treca

    Treca New Member

    The first day I started at 300mg 1 a day for 3 days then 1 pill 2x a day for 3 days and then did 2 pills 2x a day. I got dizzy for the first day and then after that I was perfectly fine. I started to notice that my pain would lesson gradually. So went to see my doc yesterday and we up it to 1 600mg 3x a day. I have noticed that I don't need to take my other meds that help with pain (Tramadol 2 50mg tabs, Baclofen 2 10mg tabs) as much. Some days I can go without taken the extras at 4 or 5pm depending on how active I am. So today I'm on the higher doses and so far so good. Will most likely have to up the dose, but will just have to wait and see and actually "feel" it out literally...
  13. Aoibheil

    Aoibheil New Member

    for about 2 months now for chronic pain. I'm very sensitive to meds and can only tolerate low doses of most things.

    The doc started me out on 100mg at bedtime for 7 days then increase to 200mg, then 7 days later to 300mg. The first night I took 200mg, it didn't do anything for the pain, I was up at 2:30am and just about scared my 21 year old son to death. He said I was white as a sheet and made me sit so he could take my blood pressure (he's in pre-med). My blood pressure was 94/53. Until he made me sit down, I was stumbling around like a drunk person, running into things and knocking things over.

    It took almost 3 hours before my blood pressure came back to it's normal 115/80. For that whole time, he said my speech was very slurred and I could barely put 2 words together that made sense, he also had to hold my tea cup for me to take a drink because I couldn't manage it on my own.

    Now my doctor has decided I should leave the night time dose at 100mg and take one in the morning too, as long as someone is around to watch that I don't hurt myself. She keeps telling me the side effects will go away with time and it just takes me longer to adapt than other patients. Everyone is different and dosages have to be tailored to the individual.

    Even with all this, I have to say it has helped some with the nerve pain, not enough yet, but we'll see what the future holds.